MAUDE Adverse Event Report: BIOMET MICROFIXATION A&E MEDICAL / ROTATING SURGICAL PUNCHES; PUNCH, SURGICAL

BIOMET MICROFIXATION A&E MEDICAL / ROTATING SURGICAL PUNCHES; PUNCH, SURGICAL
Model Number N/A
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 03/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).D2: product code: lry.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported by the rep that the punch did not make a clean cut and the surgeon had to do additional suturing to the site.Delay is thought to be 2 to 3 minutes.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned punch.The punch was returned with original packaging, the packaging was opened and the punch shows light signs of use.When the plunger was pulled back on the punch the cutting tip full retracted into the punch body as designed.There were no signs of binding or manufacturing defects.When the plunger was released the punch returned to its original position as designed.The complaint cannot be recreated.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Upon reassessment of the reported event, it was determined to be not reportable as this component was reported under the incorrect mfr number.The event will be reported under the correct mfr number 0002242056-2024-00007; therefore, this report should be voided.
 
Event or Problem Description
Upon reassessment of the reported event, it was determined to be not reportable as this component was reported under the incorrect mfr number and should therefore be voided.

Brand Name
A&E MEDICAL / ROTATING SURGICAL PUNCHES
Common Device Name
PUNCH, SURGICAL
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16811333
Report Number0001032347-2023-00143
Device Sequence Number16909572
Product Code LRY
UDI-Device Identifier10841291105220
UDI-Public(01)10841291105220(10)08539(17)271201
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number080-481
Device Lot Number08539
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer06/28/2023
02/29/2024
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date07/07/2023
03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown